Alert archive / Oklahoma / Tornado Warnings in 2001
Tornado Warning 19, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 5, 2001, 8:35 PM CDT for Custer County, Oklahoma. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 5, 2001, 8:35 PM CDT (01:35 UTC)
- Expired
- May 5, 2001, 9:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Custer County, OK
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 3:15 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 386 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KOUN 060136 TOROKC OKC039-060200- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORMAN OK 835 PM CDT SAT MAY 5 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * TORNADO WARNING FOR... SOUTHEAST CUSTER COUNTY IN WESTERN OKLAHOMA * UNTIL 900 PM CDT * AT 835 PM CDT...A THUNDERSTORM WITH A HISTORY OF PRODUCING TORNADOES NORTHEAST OF CORDELL WAS LOCATED 8 MILES SOUTHWEST OF WEATHERFORD...MOVING NORTHEAST AT 30 MPH. THIS STORM COULD PRODUCE ADDITIONAL TORNADOES AS IT MOVES TOWARD WEATHERFORD. * LOCATIONS IN THE WARNING INCLUDE WEATHERFORD TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE WALLS. LAT...LON 3548 9892 3548 9864 3563 9865 3565 9880 MILLER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 5, 2:40 PM CDT, 5 hours 55 minutes earlier.
Area forecast discussion, May 5, 2:40 PM CDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 240 PM CDT SAT MAY 5 2001 THE UPPER SYSTEM EXPECTED TO INITIATE SEVERE STORMS OVER NORTH TX AND OK TONIGHT WAS MOVING EAST THROUGH NORTHERN NM EARLY THIS AFTERNOON. COORDINATION WITH THE HYDROLOGIST, RECENT HEAVY RAINFALL, AND THUNDERSTORMS EXPECTED TONIGHT HAVE RESULTED IN A FLASH FLOOD WATCH FOR PART OF SOUTHWEST OK TONIGHT. REFER TO THE NWS NORMAN HAZARDOUS WEATHER OUTLOOK FOR DETAILS ON TONIGHTS EXPECTED WEATHER. BY MID-DAY SUNDAY THE DRYLINE ASSOCIATED WITH THIS UPPER SYSTEM IS EXPECTED BE MOVING THROUGH THE CENTRAL PART OF THE STATE WITH THE FRONT ACROSS NORTHWEST OK. THUNDERSTORMS WILL REMAIN IN THE FORECAST SUNDAY AFTERNOON AND EVENING IN SOUTH CENTRAL AND SOUTHEAST OK. AS THE COLD FRONT IS NOT EXPECTED TO MOVE VERY FAR SOUTH OF SOUTHEAST OK, A CHANCE OF SHOWERS AND STORMS WILL REMAIN IN THE FORECAST THERE THROUGH MONDAY. A FAST-MOVING MID LEVEL WAVE TRAVELING ACROSS THE NORTHERN PLAINS MAY HELP IN INITIATING SHOWERS AND STORMS NEAR THIS SURFACE FRONT MONDAY. COOLER AND DRIER AIR WILL MOVE ACROSS OK MONDAY AND MONDAY NIGHT, LEADING TO OVERNIGHT TEMPERATURES SLIGHTLY BELOW NORMALS MONDAY AND TUESDAY MORNINGS. MID-LEVEL MOISTURE ISNT EXPECTED TO GO VERY FAR AND SURFACE MOISTURE WILL BE IN PLACE THE SECOND HALF OF THE WEEK, BUT A BUILDING UPPER HIGH OVER THE SOUTHWEST U.S. SHOULD DIMINISH THE CHANCE FOR RAIN AT LEAST FOR TUESDAY AND WEDNESDAY. BY THURSDAY, THIS RIDGE IS FORECAST TO FLATTEN ALLOWING MID-LEVEL NORTHWEST FLOW TO SET UP ACROSS THE NORTHEAST HALF OF OK. A CHANCE FOR SHOWERS AND STORMS RETURNS TO THE FORECAST THE END OF THE WEEK. FCSTID = 9 OKC 61 74 53 72 / 100 20 0 0 HBR 57 73 51 73 / 100 0 0 0 SPS 59 76 55 74 / 100 0 0 0 GAG 53 70 44 71 / 60 0 0 0 PNC 59 72 52 70 / 80 0 0 0 DUA 63 75 59 74 / 80 60 20 20 .OUN... OK...FLASH FLOOD WATCH TONIGHT ZONES 037-038-044. TX...FLASH FLOOD WATCH TOINGHT ZONES 085-086.
In the hours before
Local storm report, May 5, 7:58 PM CDT, 37 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
758 PM CDT SAT MAY 05 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0751 PM 4 W CORDELL OK .88 INCH HAIL
05/05/01 WASHITA REPORTED BY AMATEUR
RADIO OPERATOR
0757 PM GRANITE OK 60 MPH WIND GUST
05/05/01 GREER ESTIMATED BY COUNTY
SHERIFFS OFFICE
0757 PM MANGUM OK .75 INCH HAIL
05/05/01 GREER REPORTEDd BY COUNTY
EMERGENCY MANAGER
KTLocal storm report, May 5, 8:25 PM CDT, 10 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
825 PM CDT SAT MAY 05 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0811 PM 2 N CORDELL OK TORNADO
05/05/01 WASHITA BRIEF TOUCHDOWN
REPORTED BY AMATEUR
RADIO OPERATOR
0819 PM 4 NNE CORDELL OK TORNADO
05/05/01 WASHITA REPORTED BY NUMEROUS
STORM SPOTTERS
KTLocal storm report, May 5, 8:35 PM CDT, 0 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
835 PM CDT SAT MAY 05 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0818 PM GR<ANITE OK 60 MPH WIND GUST
05/05/01 GREER ESTIMATED BY GRANITE
POLICE DEPARTMENT
KTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:35 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 40 min |
| May 5, 7:53 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 52 min |
| May 5, 8:13 PM CDT | Tornado Warning | OUN | Washita | 32 min |
| May 5, 8:16 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Kiowa | 44 min |
| May 5, 8:44 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo | 46 min |
| May 6, 1:22 AM CDT | Severe Thunderstorm Warning | OUN | Woodward | 38 min |
| May 6, 1:59 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 31 min |
| May 6, 2:04 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 41 min |
| May 6, 2:38 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 67 min |
| May 6, 2:43 PM CDT | Tornado Warning | OUN | Grady, McClain | 32 min |
| May 6, 3:06 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland | 54 min |
| May 6, 3:10 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 65 min |
| May 6, 3:15 PM CDT | Tornado Warning | OUN | Cleveland, McClain | 45 min |
| May 6, 3:25 PM CDT | Tornado Warning | OUN | Logan | 35 min |
| May 6, 3:42 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Murray | 48 min |
| May 6, 3:57 PM CDT | Tornado Warning | OUN | Cleveland | 48 min |
| May 6, 3:59 PM CDT | Tornado Warning | OUN | Carter, Murray | 46 min |
| May 6, 4:06 PM CDT | Severe Thunderstorm Warning | OUN | Love | 39 min |
| May 6, 4:16 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Payne | 44 min |
| May 6, 4:30 PM CDT | Tornado Warning | OUN | Murray | 30 min |
| May 6, 4:33 PM CDT | Severe Thunderstorm Warning | OUN | Carter | 42 min |
| May 6, 4:44 PM CDT | Severe Thunderstorm Warning | OUN | Love | 46 min |
| May 6, 4:45 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 45 min |
| May 6, 5:00 PM CDT | Tornado Warning | OUN | Love | 45 min |
| May 6, 5:04 PM CDT | Tornado Warning | OUN | Carter, Marshall | 41 min |
| May 6, 5:32 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Pottawatomie | 43 min |
| May 6, 5:44 PM CDT | Tornado Warning | OUN | Marshall | 46 min |
| May 6, 5:49 PM CDT | Severe Thunderstorm Warning | OUN | Carter | 41 min |
| May 6, 6:11 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 49 min |
| May 6, 6:16 PM CDT | Tornado Warning | OUN | Bryan, Johnston | 29 min |
| May 6, 6:24 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 41 min |
| May 6, 6:28 PM CDT | Severe Thunderstorm Warning | OUN | Marshall | 47 min |
| May 6, 6:36 PM CDT | Severe Thunderstorm Warning | OUN | McClain, Pontotoc | 39 min |
| May 6, 6:44 PM CDT | Tornado Warning | OUN | Bryan | 46 min |
| May 6, 6:48 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 42 min |
Nearby
Tornado Warnings in Oklahoma, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.